A Uniformly Convergent Numerical Study on Bakhvalov-Shishkin Mesh for Singularly Perturbed Problem
In this paper, singularly perturbed multipoint boundary value problem with a right boundary layer is considered. This problem is discretized using finite difference method on Bakhvalov-Shishkin type mesh. We give uniform error estimate in a discrete maximum norm. The first-order of accuracy difference schemes for the approximate solutions of the problem are presented. The obtained numerical results demonstrate that the convergence rate of difference scheme is in accord with the theoretical analysis which means that the theoretical results are fairly sharp.
N. Adzic, Spectral approximation and nonlocal boundary value problems, Novi. Sad. J. Math. 30 (2000), 1 – 10.
G. M. Amiraliyev and M. Cakir, A uniformly convergent difference scheme for singularly perturbed problem with convective term and zeroth order reduced equation, International Journal of Applied Mathematics 2 (2000), 1407 – 1419.
G. M. Amiraliyev and M. Cakir, Numerical solution of the singularly perturbed problem with nonlocal condition, Applied Mathematics and Mechanics (English edition) 23 (2002), 755 – 764.
G. M. Amiraliyev, Difference method for a singularly perturbed initial value problem, Turkish Journal of Mathematics 22 (1998), 283 – 294, http://journals.tubitak.gov.tr/math/issues/mat-98-22-3/mat-22-3-3-97032.pdf.
D. Arslan, A new second-order difference approximation for nonlocal boundary value problem with boundary layers, Mathematical Modelling and Analysis 25 (2020), 257 – 270, DOI: 10.3846/mma.2020.9824.
D. Arslan, A numerical solution for singularly perturbed multi-point boundary value problems with the numerical integration method, BEU Journal of Science 9 (2020), 157 – 167, DOI: 10.17798/bitlisfen.662732.
Y. Altun, A note on the asymptotic stability of solutions of non-linear neutral systems with variable delay, Mathematics in Engineering, Science & Aerospace (MESA) 10 (2019), 587 – 600, http://nonlinearstudies.com/index.php/mesa/issue/view/179.
D. Arslan, Stability and convergence analysis on Shishkin mesh for a nonlinear singularly perturbed problem with three-point boundary condition, Quaestiones Mathematicae 2019 (2019), 1 – 14, DOI: 10.2989/16073606.2019.1636894.
N. S. Bakhvalov, On optimization of methods for solving boundary value problems in the presence of a boundary layer, Zhurnal Vychislitel’noi Matematikii Matematicheskoi Fiziki 9 (1969), 841 – 859, DOI: 10.1016/0041-5553(69)90038-X.
A. V. Bitsadze and A. A. Samarskii, On some simpler generalization of linear elliptic boundary value problems, Doklady Akademii Nauk SSSR 185 (1969), 739 – 740.
M. Cakir and G. M. Amiraliyev, A numerical method for a singularly perturbed three-point boundary value problem, Journal of Applied Mathematics 2010 (2010), 17 pages, https://projecteuclid.org/euclid.jam/1288619688.
M. Cakir and D. Arslan, A numerical method for nonlinear singularly perturbed multi-point boundary value problem, Journal of Applied Mathematics and Physics 4 (2016), 1143 – 1156, DOI: 10.4236/jamp.2016.46119.
M. Cakir and D. Arslan, Finite difference method for nonlocal singularly perturbed problem, Int. Journal of Modern Research in Engineering and Technology 1 (2016), 25 – 39.
M. Cakir and D. Arslan, Numerical solution of the nonlocal singularly perturbed problem, Int. Journal of Modern Research in Engineering and Technology 1 (2016), 13 – 24.
M. Cakir and G. M. Amiraliyev, Numerical solution of the singularly perturbed three-point boundary value problem, International Journal of Computer Mathematics 84 (2007), 1465 – 1481, DOI: 10.1080/00207160701296462.
R. Chegis, The numerical solution of problems with small parameter at higher derivatives and nonlocal conditions, Lietuvas Matematica Rinkinys, (in Russian) 28 (1988), 144 – 152, DOI: 10.1007/BF00972255.
P. A. Farell, J. J. H. Miller, E. O’Riordan and G. I. Shishkin, A uniformly convergent finite difference scheme for a singularly perturbed semilinear equation, SIAM Journal on Numerical Analysis 33 (1996), 1135 – 1149.
C. P. Gupta and S. I. Trofimchuk, A sharper condition for the solvability of a three-point second order boundary value problem, Journal of Mathematical Analysis and Applications 205 (1997), 586 – 597, DOI: 10.1006/jmaa.1997.5252.
D. Herceg and K. Surla, Solving a nonlocal singularly perturbed nonlocal problem by splines in tension, Univ. u Novom Sadu Zb. Rad. Prirod.-Mat. Fak. Ser. Math. 21 (1991), 119 – 132.
P. Zhou, Y. Yin and Y. Yang., Finite element superconvergence on Bakhvalov-Shishkin mesh for singularly perturbed problems, Journal on Numerical Methods and Computer Applications 34 (2013), 257 – 265.
T. Jankowski, Existence of solutions of differential equations with nonlinear multipoint boundary conditions, Computers & Mathematics with Applications 47 (2004), 1095 – 1103, DOI: 10.1016/S0898-1221(04)90089-2.
T. Jankowski, Multipoint boundary value problems for ODEs, Part I, Applicable Analysis 80 (2001), 395 – 407, DOI: 10.1080/00036810108841001.
T. Jankowski, Multipoint boundary value problems for ODEs, Part II, Czechoslovak Mathematical Journal 54 (2004), 843 – 854, DOI: 10.1007/s10587-004-6434-4.
T. Linss, An upwind difference scheme on a novel Shishkin-type mesh for a linear convectiondiffusion problem, Journal of Computational and Applied Mathematics 110 (1999), 93 – 104, DOI: 10.1016/S0377-0427(99)00198-3.
T. Linss, Analysis of a Galerkin finite element method on a Bakhvalov-Shishkin mesh for a linear convection-diffusion problem, IMA Journal of Numerical Analysis 20 (2000), 621 – 632, DOI: 10.1093/imanum/20.4.621.
J. J. H. Miller, E. O’Riordan and G. I. Shishkin, Fitted Numerical Methods for Singular Perturbation Problems, World Scientific, Singapore (1996), DOI: 10.1142/2933.
A. H. Nayfeh, Introduction to Perturbation Techniques, Wiley, New York (1993).
Q. Zheng, X. Li and Y. Gao, Uniformly convergent hybrid schemes for solutions and derivatives in quasilinear singularly perturbed BVPs, Applied Numerical Mathematics 871 (2015), 46 – 59, DOI: 10.1016/j.apnum.2014.12.010.
Q. Zheng, X. Li and Y. Liu, Uniform second-order hybrid schemes on Bakhvalov-Shishkin mesh for quasi-linear convection-diffusion problems, Advanced Materials Research 871 (2014), 135 – 140, DOI: 10.4028/www.scientic.net/AMR.871.135.
- There are currently no refbacks.
eISSN 0975-8607; pISSN 0976-5905